Ask an expert
Question

13 Oct 2009

Heart Problems?
Hi Doc,

I am a 27 yr old male. About a month ago i got diagnosed with 4 Ulcers and was Given Nexiam (40 mg), Zoxil and Clacee. Zoxil was changed to Flagyl due to a peniccilin allergy. Since i have used the medication i have had discomfort in my left side of my chest just above my breast (sorry for lack of a better term). It comes and goes, but lately it seems to come more often and tonight my left arm has started going needles and pins on me. Is it a side-effect of the medication that i have been taking? I have a heavy feeling on my chest when i take deep breaths. I am a bit overweight, but i dont know if that is a cause.
Should i perhaps see my doctor urgently or can i wait until thursday when i have an appointment scheduled.

Thanks
Answer 530 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Hallo Mark
Rather see your doctor earlier. Flagyl can cause peripheral neuropathy, characterized by numbness or paresthesia (needles and pins) of an extremity and this can be persistent if the medication is not stopped or dose reduced. He also just needs to check your heart with ECG as Flagyl can also affect the heart rythm.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19330 votes
Vote